Hail, McCurtain
- When
- April 4, 6:15 AM CST
- Where
- McCurtain County, Millerton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.983, -95.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 4, 3:50 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 AM CST FRI APR 4 2003 MORNING SFC ANALYSIS INDICATED 998 MB LOW OVER SW KS...WITH DRY LINE EXTENDING SOUTH INTO W OK/W TX. SHORTWAVE OVER THE WESTERN PLAINS WILL SWING N/NE TODAY...DRIVING SFC LOW NE INTO MD-MS VALLEY...AND ASSOCIATED COLD FRONT INTO THE NW SECTIONS OF THE REGION BY LATE AFTERNOON. EVENING RAOBS/FORECAST SOUNDINGS INDICATED STRONG CAPPING INVERSION OVER THE AREA...A BIT WEAKER OUT WEST. CAP IS EXPECTED TO ERODE BY MIDDAY AS THE FRONT APPROACHES...AS MID 60S DEWPOINTS ARE ADVECTED NWD IN STRONG SOUTHERLY FLOW. DEEP LAYER SHEAR INCREASES TO 45-50KTS...H850-700 LAPSE RATES INCREASE TO 8.5 C/KM...WITH LI/S ON THE ORDER OF -4-(-6). ADD IN INCREASING SURFACE CONVERGENCE ALONG THE BOUNDARY WITH DRYLINE OVER W TX SURGING EAST TODAY...NEARING A DEQ...TO JUST W OF TYR...TO ACT LINE AROUND 00Z. SPC HAS MUCH OF AREA IN SLIGHT RISK...AND AGREE WITH EXPECTING HAIL AND HIGH WINDS AS PRIMARY THREATS. WILL CONCENTRATE BEST POPS OVER CENTRAL AND EAST THIS AFTERNOON...SHIFTING EAST TONIGHT. AVN STILL PUSHING FRONT TO COAST SAT...BUT WILL GO WITH CONSISTENCY WITH FRONT STALLING ACROSS EXTREME NORTHERN LA SAT MORNING...JUST N OF I-20. HOWEVER...COLDEST AIR WILL GET HUNG UP IN MOUNTAINS OF SE OK/SW AR...WITH ONLY SLIGHTLY MODIFYING AIR FILTERING SOUTH INTO THE NORTHERN SECTIONS OF THE AREA. ALTHOUGH SHORTWAVE ENERGY EXITS THE AREA TO THE EAST SAT...WITH CARRY LOW POPS ALL AREAS EXCEPT EXTREME NORTH...AS HEATING AND SFC BOUNDARY MAY GENERATE SOME ACTIVITY. BOUNDARY LIFTS NWD SAT EVENING AS CYCLOGENESIS DEVELOPS OVER NE NEW MEXICO IN RESPONSE TO SHORTWAVE ENERGY EJECTING OVER OK/AR. SFC LOW WILL EJECT EAST OVER S OK...WITH MCS DEVELOPING OVER OK/W AR OVERNIGHT. BOUNDARY NEARS THE RED RIVER OVERNIGHT...THUS SERVING AS A FOCUS FOR SURFACE BASED CONVECTION OVER THE NORTH OVERNIGHT...WITH ELEVATED STUFF FARTHER NORTH. HOWEVER... ETA EXPANDS CONVECTION FARTHER SOUTHWARD THAN THE AVN...BUT WILL CARRY BEST POPS NORTH SAT NITE...TAPERING THEM OFF A BIT FARTHER SOUTH. CAN/T RULE OUT SEVERE ESP. UP NORTH...AS STEEP LAPSE RATES AND PRESENCE OF 40-45 LOW LEVEL JET AND SFC BOUNDARY LINGERING. WILL KEEP CHANCE POPS GOING FOR SUNDAY...AS SFC LOW SWINGS THROUGH S OK/AR...AS ADDITIONAL SHORTWAVE ENERGY ROTATES THROUGH AHEAD OF LONGWAVE OVER THE PLAINS. RAIN SHOULD END LATE AS FRONT RAPIDLY PROGRESSES THROUGH. LONG RANGE MODELS ARE A BIT WARMER WITH TEMPERATURES IN THE TUES/WED TIME FRAME...WITH FRONT EXPECTED TO CLEAR THE AREA MONDAY MORNING. INVERTED TROUGH TO REMAIN ALONG THE COAST...BUT FOR CONSISTENCY AND TO AVOID FLIP FLOP SYNDROME...WILL CARRY LOW POPS MAINLY SOUTH EARLY. LONGWAVE TROUGH TO WORK ITS WAY THROUGH THE GREAT LAKES...WITH CUT OFF LOW FORMING OVER TX/OK PANHANDLES TUESDAY. THUS...COOLING TREND WILL CONTINUE THROUGH MIDWEEK...AND WILL LEAVE IN LOW POPS DURING THIS TIME AS WELL...WITH UPPER LOW TRAVERSING EAST THROUGH THE AREA. PRELIMS ARE NEXT... FCSTID = 15 SHV 78 59 78 60 / 30 40 20 30 MLU 80 61 78 61 / 30 40 20 30 TXK 79 56 76 59 / 30 20 10 40 TYR 78 57 78 61 / 30 10 20 30 LFK 80 61 80 61 / 30 30 20 20 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION TODAY...AS A SURFACE LOW OVER SOUTHERN KANSAS LIFTS NORTHEAST TODAY...ALLOWING A COLD FRONT TO APPROACH THE AREA FROM THE NORTHWEST. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER NORTHCENTRAL TEXAS THIS MORNING ALONG AND AHEAD OF THE WEST TEXAS DRYLINE...WITH THE DRYLINE EXPECTED TO SURGE EAST ACROSS CENTRAL TEXAS AND EASTERN OKLAHOMA THROUGH THE AFTERNOON. WITH THE APPROACH OF THE COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...EXPANDING IN COVERAGE LATE THIS AFTERNOON THROUGH TONIGHT...MAINLY OVER SOUTHERN ARKANSAS...MUCH OF NORTHCENTRAL LOUISIANA...AND PORTIONS OF EXTREME EASTERN TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT FOR ANY SEVERE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION SATURDAY NIGHT AND SUNDAY. THE COLD FRONT THAT WILL ENTER THE NORTHERN SECTIONS OF THE REGION TONIGHT WILL STALL OUT OVER SOUTHERN ARKANSAS OR EXTREME NORTHERN LOUISIANA SATURDAY MORNING. THE FRONT WILL THEN BEGIN TO LIFT NORTHWARD AS A WARM FRONT BY EVENING... AS A STRONG UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE TEXAS AND OKLAHOMA PANHANDLES. A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF OKLAHOMA AND ARKANSAS SATURDAY NIGHT...AS THE WARM FRONT MOVES NORTHWARD INTO THE RED RIVER VALLEY. STRONG SOUTHERLY WINDS JUST ABOVE THE SURFACE WILL FEED ABUNDANT GULF MOISTURE NORTHWARD...ALLOWING SHOWERS AND THUNDERSTORMS TO EXPAND IN COVERAGE OVER MCCURTAIN COUNTY OKLAHOMA...MUCH OF SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHERN LOUISIANA BY SUNRISE SUNDAY. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY IN THE VICINITY OF THE FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE...WILL DEVELOP OVER MUCH OF THE AREA SUNDAY...AS THIS SAME STORM SYSTEM MOVES EAST INTO THE MIDWEST. THE SEVERE WEATHER THREAT WILL FINALLY END LATE SUNDAY...AS ANOTHER COLD FRONT SWEEPS THROUGH THE REGION SUNDAY NIGHT AND EARLY MONDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.
The Western Arkansas radar (KSRX), 157 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349147.